MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.48647

Медицинская библиотека · Cureus · 2023

Emergence of Rapid-Onset Ototoxicity Following Three Doses of Vancomycin: A Unique Case Report in the Context of Normal Renal Function and Therapeutic Dosing.

Grabie Yisroel Y, Chain Stephanie, Xerras Michael, Hong Kelly, Khan Sadaf A

Клинический случайСтатьяПеревод в очереди

Аннотация

Vancomycin, a potent glycopeptide antibiotic renowned for its efficacy against methicillin-resistant Staphylococcus aureus, also harbors the potential for adverse reactions. While its use is often associated with infusion-related events and nephrotoxicity, ototoxicity has emerged as a noteworthy but rare concern. This adverse effect, characterized by a spectrum of transient to permanent hearing loss or damage, typically surfaces in patients receiving excessive doses, those undergoing concomitant therapy with other ototoxic agents such as aminoglycosides, or individuals with baseline hearing impairment or renal dysfunction. This report highlights the possibility of ototoxicity in the setting of normal renal function and therapeutic dosing. We report a case of a 58-year-old male patient with a complex medical history, who presented with sepsis, respiratory failure, and a constellation of underlying conditions. His treatment regimen encompassed intravenous vancomycin administration, which led to an unexpected development-severe-to-profound bilateral conductive and sensorineural hearing loss after three doses. The absence of concurrent ototoxic agents and Bayesian dosing software predicting an acceptable AUC/MIC ratio complicates the understanding of this adverse event. Amid this complex scenario, the case underscores the evolving landscape of vancomycin-induced ototoxicity, encouraging heightened vigilance, thorough audiometric monitoring, and an in-depth exploration of potential mechanisms underlying this adverse reaction. Early audiometric testing and referral to otolaryngology may allow for early intervention with high-dose steroids to mitigate the ototoxicity.

Для цитирования: Grabie Yisroel Y, Chain Stephanie, Xerras Michael, Hong Kelly, Khan Sadaf A. Emergence of Rapid-Onset Ototoxicity Following Three Doses of Vancomycin: A Unique Case Report in the Context of Normal Renal Function and Therapeutic Dosing.. Cureus. 2023. DOI: 10.7759/cureus.48647.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.